News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Chest Pain...Heart or Something Else


 syardley - Wed Mar 05, 2008 11:26 am

Hello I have been going through some chest pain (only mild discomfort) that can be in the middle or to the left. I also experience pain and a numb/tired feeling, that is not necessarily happening when I have the chest pain (it is usually the worst when I wake up in the morning...both arms are very weak. I am tired alot of the time to. The pain can also be in my back and this has been happening for the last 3-4 months.

I am a 31 year old male with high blood pressure (on Lopressor for it...which has kept it down to 127/72 and a smoker with a family history of Heart disease. My father has had two heart attacks (age of 41 and 54 and he is still alive). I have a cholesterol level of 194, Triglyceride level of 157, HDL of 50 and LDL is 113. They took me off of Lovastatin as my liver functions were slightly high at ALT of 59 and AST of 38. I do drink 2 glasses of wine per night with meals most nights.

I have had tests done also; EKG with no abnormal findings, Stress Test with Echo all normal, and xray of the chest also normal. I have been going to psychiatrist for anxiety and put me on xanax for a few months (which was tapered off) then zoloft and buspar ...zoloft 100 mgs per day and buspar 10.

The pain and arms being tired are very annoying and wondered if it had to do with cicruculation or heart problem. I am scared most of the time. Can you please give me some advice. My physician says can be redicular pain radiating from the spine or arthritis, but I have had no recent injury, my job does require typing though.

Thanks
Shane
 Dr. A. Madia - Sun Apr 06, 2008 5:19 am

User avatar Hi Shane,

The chest pain is a symptom with a lot of anxiety associated with it. Chest pain in the center or left, squeexing type, diffuse, vaguely localized and come on with exertion and goes away on stopping is usually a heart pain.

However yours does not seem to be the type. And then you say the Stress test, EKG and Echo are all normal so it effectively rules out cardiac origin of the pain.

I feel that 100 mg of Zoloft just could be the cause of your tiredness and nubness etc. I have seen in my practice, patient not tolerating the 100 mg dose very well. Try to talk to your doctor about cutting the dose to 50 mg and see if your synptoms get better.

Take care,


Apurva

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here